Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 378, NWS Austin/San Antonio, TX

July 23, 2007Caldwell County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 23, 2007, 7:43 PM CDT for Caldwell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 23, 2007, 7:43 PM CDT (00:43 UTC)
Expired
Jul 23, 2007, 10:45 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Caldwell County, TX

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.7 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 472 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
472 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1710 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 240044
FFWEWX
TXC055-240345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
743 PM CDT MON JUL 23 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CALDWELL COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF LOCKHART...

* UNTIL 1045 PM CDT

* AT 737 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  A THUNDERSTORM OVER THE WARNED AREA.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

VERY HEAVY RAINFALL OF ONE TO TWO INCHES PER HOUR IS LIKELY AND THIS 
WILL PRODUCE RAPID RUNOFF AND LEAD TO FLASH FLOODING.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

LAT...LON 2985 9745 3002 9765 2989 9785 2967 9761

$$
2 follow-up statements
000 
WGUS74 KEWX 240313
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1011 PM CDT MON JUL 23 2007

TXC055-240345-
CALDWELL TX-
1011 PM CDT MON JUL 23 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR
CALDWELL COUNTY...

AT 1008 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
PATCHY LIGHT RAIN ACROSS CALDWELL COUNTY. RAINFALL RATES WERE LESS 
THAN ONE TENTH INCH PER HOUR. THE THREAT FOR FLASH FLOODING IS 
RAPIDLY ENDING. HOWEVER...SOME RISES ON SMALL STREAMS AND PONDING OF 
WATER IN LOW LYING AREAS CAN STILL BE EXPECTED DUE TO EARLIER HEAVY 
RAINS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOCKHART

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

LAT...LON 2985 9745 3002 9765 2989 9785 2967 9761

$$
000 
WGUS74 KEWX 240338
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1037 PM CDT MON JUL 23 2007

TXC055-240347-
CALDWELL TX-
1037 PM CDT MON JUL 23 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1045 PM CDT FOR CALDWELL
COUNTY...

AT 1035 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
ISOLATED LIGHT SHOWERS ACROSS CALDWELL COUNTY. THE THREAT FOR FLASH 
FLOODING HAS ENDED. AS A RESULT...THE FLASH FLOOD WARNING WILL BE 
ALLOWED TO EXPIRE. SOME PONDING OF WATER IN LOW LYING AREAS IS STILL 
STILL POSSIBLE DUE TO EARLIER HEAVY RAINS.

LAT...LON 2985 9745 3002 9765 2989 9785 2967 9761

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 6:23 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 23, 6:23 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
623 PM CDT MON JUL 23 2007

.AVIATION...
SCATTERED SHRA/TSRA CURRENTLY MOVING S/SW ACROSS THE IH35
CORRIDOR. ADDITIONAL SHRA/TSRA DEVELOPING AREA WIDE IN MOIST AND
UNSTABLE AIRMASS. EXPECT MOST OF THE RAINFALL TO END BY 02Z. WILL
HAVE TO WATCH RAINFALL FURTHER NORTH TO SEE IF THIS WILL HOLD
TOGETHER AND MOVE INTO THE AREA LATER TONIGHT. VFR OUTSIDE OF RAIN
AREAS WITH IFR IN STRONGER TSRA. OVERNIGHT SHOULD SEE MVFR PREVAIL
OUTSIDE OF RAIN AREAS. ON TUESDAY WILL ONCE AGAIN SEE SCATTERED
TO NUMEROUS SHRA/TSRA AFTER 17Z. WINDS LIGHT AND VARIABLE
OVERNIGHT AND THRU 18Z TUE THEN E-SE NEAR 10 KTS TUE AFTERNOON.
VARIABLE AND GUSTY WINDS TO 30 KTS MAY BE SEEN WITH STRONGER TSRA.

&&

.PREV DISCUSSION... /ISSUED 426 PM CDT MON JUL 23 2007/

UPDATE...
A QUICK UPDATE TO THE AFTERNOON PACKAGE TO ACCOUNT FOR THE RAPID
BLOW-UP OF THUNDERSTORMS OVER CENTRAL TX. SLOW CELL MOVEMENT WILL
WARRANT MENTION OF LOCALLY HEAVY RAINFALL. AS MENTIONED IN THE
PREVIOUS DISCUSSION, A SHIFT TOWARD ANOTHER HEAVY RAINFALL PATTERN
IS UNDERWAY, AND WE MAY NEED TO START THINKING ABOUT ANOTHER FFA
AS EARLY AS TONIGHT.

PREV DISCUSSION... /ISSUED 321 PM CDT MON JUL 23 2007/

DISCUSSION...
WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CONTINUED TO
DEVELOP ACROSS SOUTH CENTRAL TEXAS THIS AFTERNOON. THIS IS DUE TO
A MOIST AIRMASS WITH PWS IN THE 1.6 TO 1.9 INCH RANGE AND SOLAR
HEATING. EXPECT THESE TO CONTINUE WELL INTO TONIGHT AS AN UPPER
LEVEL JET AND SHORT-WAVE CURRENTLY OVER THE CENTRAL PLAINS PLUNGE
SOUTH INTO TEXAS TO PROVIDE LIFT AND DIFFLUENCE. COULD SEE SOME
HEAVY DOWNPOURS, HOWEVER THEY WILL BE ISOLATED. BEYOND TONIGHT,
MODELS IN VERY GOOD AGREEMENT AND CONFIDENCE HIGHER THAN YESTERDAY
AS GFS HAS RETURNED TO ITS EARLIER SOLUTIONS. TUESDAY INTO
WEDNESDAY, ANOTHER MID AND UPPER LEVEL LOW/TROUGH DEVELOPS OVER
CENTRAL TEXAS AS ADDITIONAL SHORT-WAVE AND JET ENERGY DROPS SOUTH
BETWEEN WESTERN STATES RIDGE, EASTERN STATES TROUGH, AND GULF OF
MEXICO RIDGE. THE DRIER AIR WORKING INTO EASTERN AND SOUTHEASTERN
TEXAS TODAY APPEARS TO HAVE STALLED ITS WESTERN PROGRESSION AS
UPPER LEVEL ENERGY APPROACHES. DEVELOPMENT OF THE UPPER LOW WILL
INCREASE UPPER DIFFLUENCE AND LIFT WHILE BOOSTING MOISTURE (PWS)
BACK INTO THE 1.8 TO 2.2 INCH RANGE BY WEDNESDAY. HAVE INCREASED
POPS TUESDAY INTO WEDNESDAY. THE INCREASED PWS WILL LEAD TO
HEAVY RAINS BY WEDNESDAY AND HAVE INTRODUCED MENTION IN THE
FORECAST. THE MID AND UPPER LOW WILL PERSIST ACROSS CENTRAL TEXAS
THE REMAINDER OF THIS WEEK AND THEN SLOWLY MOVE WEST ACROSS THE
RIO GRANDE TO JUST SOUTH OF THE BIG BEND THIS WEEKEND. STRONG
UPPER DIFFLUENCE, LIFT AND TROPICAL MOISTURE ALL SUGGEST THREAT OF
HEAVY RAINS WILL CONTINUE INTO THE WEEKEND. DUE TO SOILS REMAINING
VERY SATURATED AND A FEW RIVERS AND STREAMS OUT OF BANKS OR IN
FLOOD, ADDITIONAL OR RENEWED FLOODING WILL BE A THREAT. ALSO, AS
IN THE LAST FEW EVENTS, THERE MAY BE SOME ISOLATED STORM WITH
STRONG WIND GUSTS. THE UPPER LOW MOVES OFF TO THE WEST EARLY NEXT
WEEK AS THE UPPER RIDGE BUILDS SOUTHEAST. THIS LOWERS POPS. ABOVE
AVERAGE SOIL MOISTURE, CLOUDS, AND RAIN WILL KEEP DAYTIME
TEMPERATURES WELL BELOW AVERAGE FOR LATE JULY. HAVE GENERALLY GONE
WITH THE MAV/MEX GUIDANCE AS THEY SEEM REASONABLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              72  91  71  89  71 /  40  20  30  40  30
AUSTIN BERGSTROM INTL AIRPORT  69  92  67  89  71 /  40  20  30  40  30
DEL RIO INTL AIRPORT           73  92  73  89  73 /  20  20  30  40  40
SAN ANTONIO INTL AIRPORT       73  91  71  87  72 /  30  20  40  50  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13/10
Hazardous weather outlook, Jul 23, 9:01 AM CDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
901 AM CDT MON JUL 23 2007

TXZ171>173-183>194-202>209-217>225-228-241000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
901 AM CDT MON JUL 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED. LOCALLY HEAVY DOWNPOURS ARE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ANOTHER UPPER LEVEL LOW PRESSURE AREA WILL CREATE SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS MAINLY WEDNESDAY THROUGH THE
WEEKEND. LOCALLY HEAVY RAINS AND FLOODING WILL BE THE MAIN
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 23, 3:50 PM CDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
350 PM CDT MON JUL 23 2007

TXZ171>173-183>194-202>209-217>225-228-240000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
350 PM CDT MON JUL 23 2007

...THE THREAT OF HEAVY RAINS AND ADDITIONAL FLOODING WILL RETURN TO
SOUTH CENTRAL TEXAS THE NEXT SEVERAL DAYS...

ANOTHER UPPER LEVEL LOW PRESSURE AREA WILL DEVELOP OVER CENTRAL
TEXAS TUESDAY AND WEDNESDAY. THE AIRMASS HAS SLIGHTLY REDUCED
MOISTURE TODAY...HOWEVER...MOISTURE LEVELS RETURN TO TROPICAL
LEVELS BY WEDNESDAY. THE UPPER LEVEL LOW WILL PERSIST OVER CENTRAL
TEXAS THURSDAY AND FRIDAY...THEN MOVE WEST TO NEAR THE BIG BEND BY
SUNDAY. ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CAN
BE EXPECTED TONIGHT AND TUESDAY...THEN SHOWERS AND THUNDERSTORMS
WILL BECOME MORE NUMEROUS WEDNESDAY THROUGH THE REMAINDER OF THE
WEEK AND INTO THE WEEKEND. ABUNDANT TROPICAL MOISTURE WILL LEAD TO
A SMALL THREAT OF LOCALLY HEAVY RAINS TONIGHT AND TUESDAY...THEN
A MORE SIGNIFICANT THREAT BY WEDNESDAY THROUGH THE REMAINDER OF
THIS WEEK AND INTO THIS WEEKEND. THIS HEAVY RAIN THREAT WILL
LIKELY CAUSE ADDITIONAL RISES IN RIVERS AND STREAMS THAT ARE
ALREADY SWOLLEN FROM RECENT RAINFALL AS WELL AS RENEWED FLOODING
IN THOSE AREAS WHERE WATERS HAVE RECEDED AND AT LOW LYING AREAS
AND LOW WATER CROSSINGS. THE THUNDERSTORMS WILL BRING A SMALL
THREAT OF WIND GUSTS OF 25 TO 40 MPH AND FREQUENT DANGEROUS
LIGHTNING.

ADDITIONAL STATEMENTS WILL BE ISSUED AS CONDITIONS WARRANT.  THE
LATEST WEATHER INFORMATION FOR SOUTH CENTRAL TEXAS FROM THE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO IS POSTED ON LINE AT
WWW.SRH.WEATHER.GOV/EWX.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 7:07 PM CDTFlash Flood WarningEWXGillespie3 hr
Jul 23, 7:50 PM CDTRiver Flood WarningEWXWilliamson5 hr
Jul 23, 7:50 PM CDTRiver Flood WarningEWXWilliamson5 hr
Jul 23, 8:32 PM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more4 days
Jul 23, 8:34 PM CDTFlash Flood WarningEWXKerr3 hr
Jul 23, 9:15 PM CDTFlash Flood WarningEWXDeWitt, Gonzales3 hr
Jul 24, 12:18 AM CDTRiver Flood WarningEWXCaldwell, Gonzales34 hr
Jul 24, 2:53 AM CDTFlash Flood WarningEWXAtascosa, Bexar, Karnes, Wilson4 hr
Jul 24, 5:25 AM CDTFlash Flood WarningEWXAtascosa, Frio3 hr
Jul 24, 6:45 AM CDTFlash Flood WarningEWXUvalde3 hr
Jul 24, 11:25 AM CDTRiver Flood WarningEWXBexar57 hr
Jul 24, 11:25 AM CDTRiver Flood WarningEWXBexar, Wilson4 days
Jul 24, 12:49 PM CDTFlash Flood WarningEWXBastrop3 hr
Jul 24, 1:36 PM CDTFlash Flood WarningEWXEdwards3 hr
Jul 24, 1:50 PM CDTFlash Flood WarningEWXUvalde3 hr
Jul 24, 2:23 PM CDTFlash Flood WarningEWXKinney3 hr
Jul 24, 3:17 PM CDTFlash Flood WarningEWXLavaca3 hr
Jul 24, 4:09 PM CDTFlash Flood WarningEWXAtascosa, Frio, Medina3 hr
Jul 24, 4:22 PM CDTFlash Flood WarningEWXHays3 hr
Jul 24, 4:35 PM CDTFlash Flood WarningEWXDimmit, Maverick3 hr
Jul 24, 4:53 PM CDTFlash Flood WarningEWXBexar3 hr
Jul 24, 5:16 PM CDTFlash Flood WarningEWXDeWitt, Gonzales, Guadalupe3 hr
Jul 24, 5:16 PM CDTFlash Flood WarningEWXComal, DeWitt, Gonzales, Guadalupe3 hr
Jul 24, 5:27 PM CDTSevere Thunderstorm WarningEWXHays48 min
Jul 24, 6:24 PM CDTFlash Flood WarningEWXKendall3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.